It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Allergies Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 11-20-2011, 06:56 PM   #1
Junior Member
(male)
 
Join Date: Apr 2009
Posts: 11
mrshickadance9 HB User
Claritin/Loratadine & Hair Loss

Hi Everyone,

I've been using Claritin every day/every other day for about a year and a half now. Over the past several months, I've noticed that my hair is thinning rather quickly. Additionally, I've begun to develop a bit of a bald spot on the crown of my head. While I'd normally chalk this up to male pattern baldness, I'm only 25, and I've always had extremely thick hair.

I've read online and heard anecdotally that Claritin can cause hair loss. Has anyone else heard this/had this happen to them?

Thanks!

 
Old 02-24-2012, 01:19 PM   #2
Inactive
(male)
 
Join Date: Dec 2011
Location: Tucson
Posts: 9
patrick2011 HB User
Re: Claritin/Loratadine & Hair Loss

Interesting... I also have noticed a thinning of my normally thick hair since I've been taking allergy meds. I take Zyrtec on a daily basis. I'm a 50yo male so I just thought it was natural. --and it still may be but I'd like to know more about this connection. Please let us know if you find anything more. Like will it grow back once you stop taking the meds?

Last edited by patrick2011; 02-24-2012 at 01:19 PM.

 
Sponsors Lightbulb
   
Old 02-25-2012, 05:14 AM   #3
Facilitator
(female)
 
Join Date: Apr 2005
Location: Birmingham, AL
Posts: 15,256
Titchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB User
Re: Claritin/Loratadine & Hair Loss

I wish that was a side effect! I have extremely thick hair. Have been taking zyrtec for at least 15 years...hasn't done that to me. Since you two are males, it could be genetics as it's more common for males to lose hair.

 
Old 02-27-2012, 07:10 AM   #4
Inactive
(male)
 
Join Date: Dec 2011
Location: Tucson
Posts: 9
patrick2011 HB User
Re: Claritin/Loratadine & Hair Loss

Yes I did a bit more research and didn't find anything linking hair loss and Zyrtec (Cetirizine). Good to know. Thanks Titchou!

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
hay fever, swollen glands, nose bleeds & hair loss? buzzbuzz48 Allergies 0 03-10-2011 02:19 AM
Singulair or Claritin Ginger9909 Allergies 2 09-27-2008 03:37 PM
acute urticaria, hives do not respond to 40 prednisone, loratadine jayvpandhi Allergies 2 08-12-2008 03:07 PM
Question about Claritin/Loratadine Storm Moon Allergies 6 07-26-2008 10:27 PM
Claritin-D glowing4 Allergies 7 11-22-2007 01:16 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 11:20 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!